Alert archive / Florida / Special Marine Warnings in 2009
Special Marine Warning 310, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jul 3, 2009, 6:04 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2009, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 3, 2009, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS52 KMFL 032204
SMWMFL
AMZ630-651-032300-
/O.NEW.KMFL.MA.W.0310.090703T2204Z-090703T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
604 PM EDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM
BISCAYNE BAY
* UNTIL 700 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS OF 34
KNOTS OR GREATER CENTERED 5 NM WEST OF CAPE FLORIDA...ABOUT OVER
CORAL GABLES...MOVING SOUTHEAST AT 5 TO 10 KNOTS. THIS ACTIVITY
WILL AFFECT BISCAYNE BAY AND THE NEAR SHORE ATLANTIC WATERS.
AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT STRONG
GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.
FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF
CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM
UNGROUNDED METAL OBJECTS.
LAT...LON 2536 8033 2538 8032 2541 8034 2547 8035
2597 8011 2594 7980 2520 7997
TIME...MOT...LOC 2203Z 297DEG 7KT 2568 8028
$$
GRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 3, 2:31 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 3, 2:31 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT FRI JUL 3 2009 .DISCUSSION...THE RIDGE AXIS HAS FINALLY SHIFTED INTO SOUTH FLORIDA, ALBEIT JUST BARELY, AND THIS HAS ALLOWED THE SEA BREEZE TO PUSH A LITTLE FARTHER INLAND, AT LEAST WITH MIAMI-DADE CO, WHEN COMPARED TO YESTERDAY. THE RIDGE DOES TILT SOUTH WITH HEIGHT AND THROUGH THE MID TO UPPER LEVELS DEEP MOISTURE IS STILL BEING TRANSPORTED ACROSS THE REGION WITH THE SW FLOW CUTTING ACROSS LAKE OKEECHOBEE. PWATS IN MIAMI AND KEYS ARE DOWN TO AROUND 1.7-1.9 WITH PWATS AROUND THE LAKE STILL A LITTLE ABOVE 2. A LITTLE MID LEVEL CONVERGENCE IS ALSO CURRENTLY OCCURRING ACROSS S FL SLIGHTLY SUPPRESSING ACTIVITY, BUT A SHORT WAVE IS PROVIDING DIVERGENCE ALOFT FROM THERE WHICH STILL MAY ALLOW THINGS TO POP ONCE BOUNDARIES BEGIN TO DEVELOP. ELSEWHERE ACROSS THE REGION... THE UPPER LOW ACROSS THE GREAT LAKES IS SLOWLY MOVING EAST WITH THE TROUGH EXTENDING BACK TO THE GULF OF MEXICO... AND IS PROVIDING DIVERGENCE ALOFT AND MENTIONED ABOVE. THE TROUGH WILL CONTINUE TO PROVIDE SUPPORT TO TSRA THROUGH SAT BEFORE MOVING EAST OF S FL. THE SURFACE RIDGE WILL DRIFT NORTHWARD SUNDAY THROUGH MID WEEK TO AROUND THE LAKE REGION, BUT BEHIND THE TROUGH, FOR A FEW DAYS, S FL WILL BE IN A GENERAL N FLOW ALOFT WITH THE OCCASIONAL S WV KICKING THROUGH AND WITH AN OVERALL SW STEERING THE INTERIOR AND EAST COAST WILL STILL RECEIVE AT LEAST SCT POPS. THE WEST COAST WILL STILL SLIGHTLY LESS... BUT ISOLD TSRA WILL REMAIN POSSIBLE. && .AVIATION...CONVECTION HAS HELD OFF BUT STRONG HEATING WITH TEMPS REACHING 93F PORTIONS OF THE EAST COAST AND THE SEA BREEZE STARTING TO GET A PUSH INLAND...ALBEIT SLOWLY...IS STILL EXPECTED TO IGNITE TSRA ACROSS THE AREA. RADAR TRENDS SHOW CELLS ARE STRUGGLING TO GET GOING...SO IT MAY REQUIRE AN ADDITIONAL PUSH FROM OUTFLOW FROM STORMS THAT DEVELOP OVER INTERIOR AREAS. AT ANY RATE...STORMS SEEM TO BE A GOOD BET AND FOCUSED ACROSS THE EAST COAST SO ADDED TEMPO TSRA IN MVFR CONDITIONS. OF COURSE IFR/LIFR IS POSSIBLE BUT WOULD BE BRIEF. STRONG GUSTS OVER 30 KT IS POSSIBLE AS WELL. /DG && .MARINE...THE RIDGE OF HIGH PRESSURE WILL GENERALLY BE OVER SOUTH FLORIDA AND THE VICINITY THROUGH THE PERIOD AND THIS WILL KEEP WINDS AT 15KTS OR LESS AND SEAS AT 4 FEET OR LESS THROUGH THE PERIOD... OUTSIDE OF THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 76 89 / 30 50 30 50 FORT LAUDERDALE 78 90 77 89 / 40 50 30 50 MIAMI 78 91 78 89 / 40 50 30 50 NAPLES 76 91 76 89 / 20 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...04/AT SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jul 3, 9:26 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 926 AM EDT FRI JUL 3 2009 FLZ063-066>075-168-172>174-040330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 926 AM EDT FRI JUL 3 2009 ...FLOOD WARNING CENTRAL GLADES COUNTY UNTIL 515 PM EDT... ...A FEW SEVERE STORMS POSSIBLE LAKE REGION TO ATLANTIC COAST THIS AFTERNOON... ...SLIGHT RISK OF WATERSPOUTS GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, EXCEPT SCATTERED ALONG THE GULF COAST. THE ATMOSPHERE IS EVEN MORE UNSTABLE TODAY, SO ONCE STORMS DEVELOP, THEY COULD BECOME QUICKLY SEVERE DURING THE HEAT OF THE DAY, CAPABLE OF PRODUCING DAMAGING WINDS TO AROUND 60 MPH. THE GREATEST RISK OF A FEW SEVERE STORMS IS ACROSS THE EAST COAST METROPOLITAN AREAS OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES WHERE AN ATLANTIC SEA BREEZE WILL DEVELOP. HOWEVER...A FEW SEVERE STORMS ARE ALSO POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION. DAMAGING WINDS TO AROUND 60 MPH, FREQUENT TO EXCESSIVE LIGHTNING STRIKES, HAIL, AND INTENSE RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON. STAY ALERT FOR POSSIBLE WARNINGS ISSUED LATER THIS AFTERNOON. REMEMBER THAT IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. AFTER RIP CURRENTS, LIGHTNING KILLS MORE PEOPLE IN SOUTH FLORIDA THAN ANY OTHER WEATHER RELATED HAZARD. WIND: DAMAGING WINDS TO AROUND 60 MPH ARE POSSIBLE WITH A FEW OF THE STORMS THIS AFTERNOON FROM THE LAKE OKEECHOBEE REGION TO THE EAST COAST METROPOLITAN AREAS. HAIL: HAIL TO AROUND DIME SIZE IS POSSIBLE IN THE STRONGEST STORMS ACROSS THE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON. FLOODING: A FLOOD WARNING IS IN EFFECT FOR CENTRAL GLADES COUNTY UNTIL 515 PM EDT THIS AFTERNOON DUE TO FLOODING FROM THE STORMS YESTERDAY WHICH CAUSED STATE ROAD 29 TO FLOOD BETWEEN STATE ROAD 78 AND U.S. 27. THE FLORIDA HIGHWAY PATROL HAS CLOSED THIS STRETCH OF ROAD UNTIL FURTHER NOTICE. ADDITIONAL LOCALLY HEAVY RAINFALL THIS AFTERNOON COULD EXACERBATE THE FLOODING. STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS IS POSSIBLE OVER THE REST OF INTERIOR AND EAST COAST METROPOLITAN AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS OVER THE GULF WATERS. RIP CURRENTS: THERE IS A SLIGHT CHANCE OF RIP CURRENTS ACROSS THE ATLANTIC AND GULF COAST BEACHES OF SOUTH FLORIDA TODAY...AS THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION AT 5 TO 10 MPH ALONG WITH LOW TIDE DURING THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SOUTH TO SOUTHWEST STEERING FLOW WILL CONTINUE OVER SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK FOCUSING THE HIGHEST CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND EAST COAST METRO AREAS EACH DAY. A FEW OF THE STORMS COULD ALSO BE STRONG AGAIN ON SATURDAY AFTERNOON OVER THE INTERIOR AND EAST COAST METRO AREAS...DUE TO THE COOL MID LEVELS OF THE ATMOSPHERE. THE PRIMARY IMPACTS FORM THE STRONGEST STORMS ON SATURDAY WILL BE GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE INTERIOR AND EAST COAST METROPOLITAN AREAS THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Jul 3, 3:07 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT FRI JUL 3 2009 FLZ066-070-031930- HENDRY FL-INLAND COLLIER COUNTY FL- 307 PM EDT FRI JUL 3 2009 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN HENDRY COUNTY INTO FAR NORTHEASTERN COLLIER COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR HENDRY CORRECTIONAL INSTITUTE...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT... BIG CYPRESS INDIAN RESERVATION AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2649 8089 2611 8089 2628 8126 2650 8110 TIME...MOT...LOC 1906Z 288DEG 6KT 2633 8119 DG
Local storm report, Jul 3, 5:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM MARINE TSTM WIND 6 S INDIAN PRAIRIE CANA 26.96N 80.94W
07/03/2009 M41 MPH AMZ610 FL MESONET
SFWMD WEST LAKE TOWER/L005 RECORDED A 36KT WIND GUST.
&&
STRASSBERGSpecial weather statement, Jul 3, 5:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT FRI JUL 3 2009
FLZ063-066-067-032245-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
550 PM EDT FRI JUL 3 2009
...STRONG THUNDERSTORM MOVING ACROSS GLADES AND HENDRY COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF CLEWISTON...MOVING EAST AT 10
MPH.
THIS STORM WILL AFFECT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. GET INDOORS NOW
LAT...LON 2682 8104 2682 8095 2678 8094 2673 8084
2671 8082 2671 8077 2675 8074 2677 8075
2677 8073 2651 8088 2661 8106 2672 8119
2684 8107
TIME...MOT...LOC 2150Z 284DEG 10KT 2677 8100
60Special weather statement, Jul 3, 5:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT FRI JUL 3 2009
FLZ073-074-173-174-032215-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
550 PM EDT FRI JUL 3 2009
...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS METRO AND COASTAL
MIAMI DADE COUNTY...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM NORTH MIAMI BEACH
THROUGH KENDALL TO JUST NORTHWEST OF FLORIDA CITY...MOVING SOUTHEAST
AT 5 TO 10 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2584 8014 2585 8015 2587 8013 2590 8014
2585 8017 2574 8018 2572 8024 2563 8027
2560 8031 2554 8030 2550 8033 2544 8032
2530 8038 2553 8066 2597 8021 2596 8011
2590 8011
TIME...MOT...LOC 2148Z 326DEG 6KT 2576 8033
GRLocal storm report, Jul 3, 5:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST MIAMI SHORES 25.86N 80.19W
07/03/2009 M41 MPH MIAMI-DADE FL MESONET
REPORTED FROM BARRY UNIVERSITY
&&
RADERSpecial weather statement, Jul 3, 5:58 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT FRI JUL 3 2009
FLZ067-032245-
INLAND PALM BEACH COUNTY FL-
558 PM EDT FRI JUL 3 2009
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT MAYACA TO 6
MILES NORTHWEST OF SOUTH BAY...MOVING EAST AT 30 MPH.
THESE STORMS WILL AFFECT...
CANAL POINT...
SOUTH BAY...
BELLE GLADE...
CALOOSA...
NORTH PALM BEACH GENERAL AIRPORT...
AND SURROUNDING COMMUNITIES.
WIND GUSTS OVER 40 MPH HAVE BEEN OBSERVED WITH THIS ACTIVITY OVER
LAKE OKEECHOBEE.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2669 8021 2660 8034 2663 8088 2674 8088
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2696 8061 2695 8020
TIME...MOT...LOC 2158Z 277DEG 27KT 2696 8057 2673 8077
GSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:28 AM EDT | Areal Flood Warning | MFL | Glades | 10 hr |
| Jul 3, 11:15 AM EDT | River Flood Warning | MFL | Glades | 69 hr |
| Jul 3, 3:07 PM EDT | Special Weather Statement | MFL | Hendry | 23 min |
| Jul 3, 5:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 3, 5:31 PM EDT | Areal Flood Warning | MFL | Glades | 12 hr |
| Jul 3, 5:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 3, 5:59 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 3, 6:24 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 111 min |
| Jul 3, 6:58 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 3, 7:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
Nearby
Special Marine Warnings in Florida, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.